Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 19, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 27, 2009, 1:13 PM CDT for 4 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 27, 2009, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Washington County, AR, Adair County, OK, Haskell County, OK, Muskogee County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 271813 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 113 PM CDT MON APR 27 2009 ARZ001-010-OKZ069-070-072>074-272100- /O.NEW.KTSA.WI.Y.0019.090427T1813Z-090427T2100Z/ BENTON-WASHINGTON AR-ADAIR-MUSKOGEE-SEQUOYAH-PITTSBURG-HASKELL- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE... SPRINGDALE...STILWELL...MUSKOGEE...SALLISAW...MCALESTER...STIGLER 113 PM CDT MON APR 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON AND WASHINGTON. IN OKLAHOMA... ADAIR...MUSKOGEE...SEQUOYAH...PITTSBURG AND HASKELL. STRONG WINDS ON THE NORTH SIDE OF A DECAYING THUNDERSTORM COMPLEX ARE EXPECTED TO CONTINUE THROUGH MID AFTERNOON ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWESTERN ARKANSAS. WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS TO 55 MPH POSSIBLE. THE WIND GUSTS ARE EXPECTED TO DECREASE BY MID AFTERNOON AS THE COMPLEX FURTHER DECAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 27, 10:45 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 27, 10:45 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT MON APR 27 2009
...UPDATE...
.DISCUSSION...
FORECAST LOOKS TO BE ON TRACK...WITH THE ONLY CHANGE BEING TO UP
POPS THIS MORNING WITH PRECIP ALREADY ACROSS MUCH OF THE
SOUTHEASTERN PART OF THE FORECAST AREA. COLD FRONT IS STILL
HANGING NORTHWEST OF THE AREA...AND SHOULD BE MOVING INTO THE
NORTHWESTERN PART OF THE FORECAST AREA WITHIN THE NEXT COUPLE OF
HOURS. WILL KEEP AN EYE ON TEMPS...BUT WITH DENSE CLOUD COVER OVER
THE AREA...THINK THAT HIGHS DO NOT NEED TO BE UPPED...EVEN ACROSS
NORTHEAST OKLAHOMA...WHERE OBS ARE CURRENTLY ONLY A COUPLE OF
DEGREES BELOW THE FORECAST HIGHS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ049-OKZ053-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...22
LONG TERM....05Hazardous weather outlook, Apr 27, 12:50 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT MON APR 27 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT MON APR 27 2009 ...SCATTERED SEVERE STORMS AND HEAVY RAIN RISK THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...EARLY THIS AFTERNOON. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE DEVELOPING...AND WILL CONTINUE TO DEVELOP...ALONG AND AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE DAY AND OVERNIGHT TONIGHT. UNSTABLE CONDITIONS EXIST ACROSS THE REGION...AND AS A RESULT...SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...SHOWERS AND SCATTERED THUNDERSTORMS...FROM THE REMNANTS OF AN OVERNIGHT THUNDERSTORM COMPLEX IN NORTH TEXAS...WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MUCH OF THE REMAINDER OF THE AFTERNOON AND EVENING. DURING THE EVENING AND OVERNIGHT...THE THUNDERSTORMS DEVELOPING ALONG THE COLD FRONT WILL ALSO SWEEP INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ADDING TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL. WIDESPREAD RAINFALL TOTALS IN THE 1 TO 3 INCH RANGE WILL BE LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MOST OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH MID-WEEK...AS THE COLD FRONT LIFTS BACK NORTH AS A WARM FRONT. THIS BOUNDARY SHOULD PUSH BACK SOUTH AGAIN AS A COLD FRONT BY THURSDAY NIGHT...WITH THUNDERSTORM CHANCES FOCUSING SOUTH OF THE AREA ON FRIDAY. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE WEEKEND...ALTHOUGH UNCERTAINTY IN THE PLACEMENT OF SURFACE BOUNDARIES LEADS TO A LOW CONFIDENCE LEVEL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 27, 12:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT MON APR 27 2009
OKZ070-072-074-076-271800-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
1217 PM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL AND NORTHERN LE FLORE
AT 1215 PM CDT...STRONG OUTFLOW WINDS OF 40 TO 50 MPH WERE OCCURRING
ALONG THE NORTHERN EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS
THAT COVERED MUCH OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
A LARGE PORTION OF SOUTHEASTERN MUSKOGEE...SEQUOYAH...HASKELL AND
NORTHERN LE FLORE COUNTIES WILL BE AFFECTED BY THESE HIGH WINDS
THROUGH 100 PM CDT.
LAT...LON 3509 9535 3516 9535 3556 9529 3557 9446
3545 9444 3512 9444
TIME...MOT...LOC 1715Z 214DEG 32KT 3521 9508The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:25 PM CDT | Wind Advisory | TSA | Craig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more | 3 hr |
| Apr 26, 10:15 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Pittsburg | 60 min |
| Apr 26, 10:32 PM CDT | Special Weather Statement | TSA | Creek, Pawnee | 28 min |
| Apr 26, 10:54 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 66 min |
| Apr 26, 11:37 PM CDT | Special Weather Statement | TSA | Creek, Nowata, Rogers, Tulsa, Wagoner, Washington | 53 min |
| Apr 27, 12:26 AM CDT | Special Weather Statement | TSA | Craig, Mayes, Muskogee, Nowata, Okmulgee, Ottawa and 2 more | 64 min |
| Apr 27, 12:27 AM CDT | Special Weather Statement | TSA | Osage | 63 min |
| Apr 27, 1:25 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa | 65 min |
| Apr 27, 1:59 AM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes, Wagoner | 61 min |
| Apr 27, 2:56 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, Pittsburg, Pushmataha | 13 hr |
| Apr 27, 11:05 AM CDT | River Flood Warning | TSA | Ottawa | 8 days |
| Apr 27, 12:17 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 43 min |
| Apr 27, 12:28 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Apr 27, 1:35 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| Apr 27, 1:37 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 53 min |
| Apr 27, 2:17 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 88 min |
| Apr 27, 2:17 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Apr 27, 2:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Apr 27, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Apr 27, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 40 min |
| Apr 27, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Apr 27, 3:42 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Rogers, Washington | 93 min |
| Apr 27, 4:20 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Apr 27, 6:03 PM CDT | Special Weather Statement | TSA | Rogers | 27 min |
| Apr 27, 2:50 AM CDT | Special Weather Statement | TSA | Benton | 55 min |
Nearby
Wind Advisories in Oklahoma, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.